Nevada, 2013Heavy Snow in Nevada, December 7, 2013
December 7, 2013 · NWS VEF · 1 event in 1 county or zone
A fast moving storm system brought strong winds to portions of the Mojave Desert, and heavy snow to the southern Great Basin and Arizona Strip.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast moving storm system brought strong winds to portions of the Mojave Desert, and heavy snow to the southern Great Basin and Arizona Strip.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Dec 7, 2:35 AM PST, 6 hours 25 minutes earlier.
Area forecast discussion, Dec 7, 2:35 AM PST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 AM PST SAT DEC 7 2013
.SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY BRINGING
STRONG WINDS AND A CHANCE OF RAIN AND SNOW. SNOW FLURRIES AND LIGHT
SNOW ACCUMULATIONS COULD BE SEEN AS LOW AS 2500 FEET IN PORTIONS OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA. ANOTHER ROUND OF UNSEASONABLY
COLD AIR WILL ARRIVE EARLY NEXT WEEK WITH TEMPERATURES FALLING TO
WELL BELOW FREEZING IN MANY LOWER DESERT AREAS. TEMPERATURES WILL
WARM SLIGHTLY LATER IN THE WEEK...BUT REMAIN SLIGHTLY BELOW NORMAL.
&&
.SHORT TERM...THROUGH SATURDAY NIGHT. A LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE NORTHERN GREAT BASIN TODAY BRINGING A CHANCE OF
RAIN/SNOW AND GUSTY WINDS TO THE AREA. IT WILL BE DRIVEN SOUTHEAST
BY A 150 KT JET WITH LARGE SCALE ASCENT FORECAST OVER THE EASTERN
HALF OF THE FORECAST AREA. INITIALLY...THERE COULD BE A QUICK SHOT
OF MODERATE TO HEAVY SNOW IN THE SIERRA THIS MORNING WHERE MODELS
FORECAST UPWARDS OF 3 INCHES. LOCAL HI-RES MODELS SHOW VERY STRONG
RIDGETOP WINDS ACROSS THE SIERRA WITH A FAIRLY IMPRESSIVE DOWNSLOPE
SIGNATURE ON THE EAST SLOPES. A WINTER STORM WARNING WILL BE IN
EFFECT TODAY FOR THIS AREA MAINLY FOR BLOWING SNOW. PLAN ON ISSUING
A WIND ADVISORY FOR THE OWENS VALLEY...IN PARTICULAR...THE LOWER
EASTERN SIERRA SLOPES WHERE GUSTS UP TO 60 MPH WILL BE POSSIBLE.
VARIOUS WINTER WEATHER ADVISORIES WILL BE IN EFFECT TODAY ACROSS THE
AREA AS THE STORM PASSES THROUGH. ALTHOUGH THE STORM IS MOVING VERY
QUICKLY AND WILL LEAVE LITTLE TIME FOR ANY REAL SIGNIFICANT
ACCUMULATIONS...IMPACTS INCLUDING SLICK ROAD CONDITIONS ARE LIKELY
IN MANY AREAS. THE JURY IS STILL OUT ON ACCUMULATING SNOW IN THE
WESTERN LAS VEGAS VALLEY WHERE MODEL QPF FORECASTS...INCLUDING HIGH
RESOLUTION MODELS...GIVE LESS THAN A TENTH OF AN INCH OF LIQUID
PRECIP AND ALTHOUGH SURFACE TEMPS ARE EXPECTED TO RISE DURING THE
BEST MOISTURE/LIFT TIME PERIOD...COLDER AIR ADVECTING IN ALOFT
SHOULD HELP GENERATE AT LEAST SNOW FLURRIES.
THE HIGH WIND WARNING FOR THE WESTERN DESERTS TODAY LOOKS GOOD BASED
ON THE LATEST MOS/MODEL GUIDANCE AS DOES THE WIND ADVISORY IN THE
TWENTYNINE PALMS AREA. WIND ADVISORY AREAS WILL BE EXPANDED TO
INCLUDE THE I-15 CORRIDOR IN THE NORTHEASTERN PORTION OF SAN
BERNARDINO COUNTY AND ALSO INTO SOUTHERN NEVADA TO THE SOUTHERN EDGE
OF THE LAS VEGAS VALLEY. ALSO...WIND ADVISORIES WILL BE ISSUED FOR
PORTIONS OF NORTHWEST ARIZONA AND IN THE SPRING MOUNTAINS. UPPER
LEVEL ENERGY EXITS TO THE EAST TONIGHT BUT SHOWERS WILL LINGER OVER
THE EASTERN PORTIONS OF THE CWA.
.LONG TERM...SUNDAY THROUGH FRIDAY...A FEW SNOW FLURRIES MAY LAST
INTO EARLY SUNDAY MORNING OVER FAR NORTHEAST MOHAVE COUNTY BEFORE
SHORTWAVE SHIFTS EAST. A SECONDARY FEATURE MOVING SOUTH ACROSS UTAH
SUNDAY NIGHT LOOKS TO BE DRY...BUT WILL LIKELY BRING WITH IT AN
INCREASE IN NORTH WINDS ON MONDAY...ESPECIALLY DOWN THE COLORADO
RIVER VALLEY. CONFIDENCE IS INCREASING THAT A WIND ADVISORY WILL
PROBABLY BE NEEDED FOR THE LAKE MEAD NATIONAL RECREATION AREA AND
LOWER COLORADO RIVER VALLEY MONDAY.
IF YOU THOUGHT THE PAST FEW MORNINGS WERE COLD...MODEL OUTPUT...
ESPECIALLY THE ECMWF...SUGGESTS THAT THIS COMING MONDAY AND TUESDAY
MORNINGS WILL BE EVEN COLDER. ECMWF MOS GUIDANCE AT HENDERSON FOR
TUESDAY MORNING GETTING SOMEWHAT RIDICULOUS FORECASTING A MORNING
LOW OF 16. EXPECT MORE HARD FREEZE WARNINGS TO BE ISSUED IN THE
COMING DAYS. BY LATE WEEK...MODEL AGREEMENT IS POOR SO MADE MINIMAL
CHANGES TO POP/WX AND SKY GRIDS. WHAT CAN BE SAID IS THE WORST OF
THIS COLD OUTBREAK WILL COME TO AN END WITH BOTH GFS/ECMWF SLOWLY
RETURNING TEMPERATURES CLOSER TO NORMAL.
&&
.AVIATION...FOR MCCARRAN...LOWER CEILINGS AROUND 7K FEET EXPECTED
THIS MORNING DOWN TO 5K FEET POSSIBLE IN SHOWER ACTIVITY. SOUTHWEST
WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS OF 25-30KTS. SNOW
COULD BRIEFLY MIX WITH THE RAIN...BUT ACCUMULATIONS ARE UNLIKELY.
DRY WEATHER WITH BREEZY NORTH WINDS AND COLD TEMPERATURES CAN BE
EXPECTED SUNDAY AND MONDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STORM SYSTEM WILL BRING LOWER CEILINGS AND CHANCES
FOR SNOW TO THE SIERRA NEVADA RANGE AND SOUTH CENTRAL NEVADA THIS
MORNING...SPREADING TO SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS
AFTERNOON AND TONIGHT. STRONG WINDS ARE EXPECTED ON THE EASTERN
SIERRA SLOPES THIS AFTERNOON AND IN WESTERN SAN BERNARDINO COUNTY IN
THE AFTERNOON AND EVENING. GUSTY WINDS ARE ALSO POSSIBLE ACROSS MUCH
OF THE MOJAVE DESERT TODAY. DRY WEATHER WITH BREEZY NORTH WINDS AND
COLD TEMPERATURES CAN BE EXPECTED SUNDAY AND MONDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING FOR NVZ016-018>020-022.
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR NVZ019-022.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ014-
015-017.
AZ...WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST
THIS EVENING FOR AZZ001-003.
WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING
FOR AZZ003.
CA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
FOR CAZ524.
WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING FOR CAZ519.
WIND ADVISORY FROM 10 AM THIS MORNING TO 3 AM PST SUNDAY FOR
CAZ525.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 3 AM PST SUNDAY
FOR CAZ523.
WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING FOR CAZ521.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR CAZ520.
&&
SALMEN/PIERCE
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Dec 7, 4:10 AM PST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 AM PST SAT DEC 7 2013
CAZ519-080800-
EASTERN SIERRA SLOPES-
410 AM PST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL END LATER THIS MORNING...BUT HIGH WINDS IN THE AFTERNOON
COULD RESULT IN WIDESPREAD BLOWING SNOW. THE WINTER STORM WARNING
REMAINS IN EFFECT UNTIL 7 PM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND COLD WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ521-NVZ014-015-017-080800-
WHITE MOUNTAINS OF INYO COUNTY-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
410 AM PST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
THE WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 10 PM
THIS EVENING. DRY AND COLD WEATHER IS EXPECTED SUNDAY THROUGH
THURSDAY. EXPECT WINTER DRIVING CONDITIONS TO AFFECT WESTGARD PASS
AND LIDA SUMMIT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND COLD WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001-003-NVZ016-018>020-022-080800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
410 AM PST SAT DEC 7 2013 /510 AM MST SAT DEC 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
CHANCES FOR SNOW WILL INCREASE THIS MORNING AND PERSIST THROUGH THE
EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM
UNTIL 10 PM. EXPECT WINTER DRIVING CONDITIONS TO AFFECT ROADWAYS
MAINLY IN LINCOLN COUNTY...NORTHERN MOHAVE COUNTY AND THE SPRING
MOUNTAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND COLD WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ523-080800-
WESTERN MOJAVE DESERT-
410 AM PST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST WINDS ARE EXPECTED THROUGH TONIGHT. A HIGH WIND WARNING
REMAINS IN EFFECT FROM 10 AM UNTIL 3 AM SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND COLD WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. ANOTHER
HARD FREEZE IS POSSIBLE MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ520-524-525-080800-
OWENS VALLEY-EASTERN MOJAVE DESERT-MORONGO BASIN-
410 AM PST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP LATER THIS MORNING
AND THEN SHIFT TO THE NORTHWEST THIS EVENING. A WIND ADVISORY IS IN
EFFECT FROM 10 AM UNTIL 3 AM SUNDAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND COLD WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. ANOTHER
HARD FREEZE IS POSSIBLE MONDAY AND TUESDAY ACROSS SAN BERNARDINO
COUNTY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ002-036-CAZ522-526-527-NVZ021-080800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
DEATH VALLEY NATIONAL PARK-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
410 AM PST SAT DEC 7 2013 /510 AM MST SAT DEC 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STORM SYSTEM WILL BRING A CHANCE OF RAIN WITH SNOW ABOVE 3000
FEET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND COLD WEATHER IS EXPECTED SUNDAY THROUGH FRIDAY. ANOTHER
HARD FREEZE IS POSSIBLE MONDAY AND TUESDAY. ADDITIONALLY...A WIND
ADVISORY MAY BE NEEDED ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Snow, Lincoln County Except the Sheep Range
- When
- December 7, 9:00 AM PST to 4:00 PM PST
- Where
- Lincoln County Except the Sheep Range forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.643, -114.877 (the zone’s center; the record gives no point)
An estimated six inches of snow fell.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Tennessee, December 7 to 8, 20131 death · $145,000 · 12 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 20131 death · 6 events
- Heavy Snow in Idaho, December 7, 20131 death · 2 events
- Winter Weather in Texas, December 7, 2013$100,000 · 1 event
- Winter Weather in Arkansas, December 7 to 8, 201335 events
- Extreme Cold in Oregon, December 7 to 8, 201322 events
- Winter Storm and Heavy Snow in Colorado, December 7 to 8, 201320 events
- Winter Storm and Winter Weather in Tennessee, December 7 to 8, 201317 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 201314 events
- Winter Storm in Utah, December 7 to 9, 201311 events
- Winter Weather in Mississippi, December 7 to 8, 20139 events
- Extreme Cold in Minnesota, December 7, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482589.